MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-360; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-360; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-360 IMMUNOASSAY ANALYZER
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported "all quality control (qc) is out of linearity" on the aia-360 analyzer.The customer stated the daily check passed, installed a new wash solution, diluent, and substrate; all were equilibrated overnight.There were no flags or analyzer error codes other than linearity is out for all qc.The analyzer power was reset, but issue persists.The analyzer is down.A field service engineer (fse) was dispatched to address the reported event which resulted in a delayed reporting of patient samples for progesterone iii (prog iii).There is no indication of any patient intervention or adverse health consequences due to the delay in reporting of patient results.
 
Additional Manufacturer Narrative
A field service engineer (fse) was dispatched to address the reported event.The fse confirmed the issue by reviewing printouts of the quality control (qc) results.The fse inspected the sample nozzle, performed level sense checks and cleared a clog from the sample nozzle.The fse verified the resolution by successfully running qc within acceptable ranges.No further action required by the fse.The aia-360 analyzer is functioning as expected.A 13-month complaint and service history review through the aware date of event for similar complaints was performed for failure mode "qc out of linearity for prog iii" on the aia-360 analyzer.There were two similar complaints identified during the search period, including this case.The analyte application manual for progesterone iii (prog iii) states the following: evaluation of results quality control in order to monitor and evaluate the precision of the analytical performance, it is recommended that commercially available control samples shall be assayed according to the local regulations.The minimum recommendations for the frequency of running internal control material are: after calibration, two levels of the internal control are run in order to accept the calibration curve.The two levels of controls are also repeated when certain service procedures are performed (e.G.Temperature adjustment, sampling mechanism changes, maintenance of the wash probe, or detector lamp adjustment or change).After daily maintenance, at least two levels of the control shall be run in order to verify the overall performance of the tosoh aia system analyzers.If one or more control value(s) is out of the acceptable range, it is necessary to investigate the validity of the calibration curve before reporting patient results.Standard laboratory procedures should be followed in accordance with the strict regulatory agency under which the laboratory operates.Limitations of the procedure for diagnostic purposes, the results obtained from this assay should be used in conjunction with other data (e.G.Symptoms, results of other tests, clinical impressions, therapy, etc.).Using st aia-pack progiii, the highest measurable concentration of progesterone in specimens without dilution is 40 ng/ml, and the lowest measurable concentration in specimens is 0.1 ng/ml (assay sensitivity).Although the approximate value of the highest calibrator is 45 ng/ml, the exact concentration may be slightly different.The assay specification, assay range high, should be defined as the upper limit of the assay range, 40 ng/ml.Although hemolysis has an insignificant effect on the assay, hemolyzed samples may indicate mistreatment of a specimen prior to assay and results should be interpreted with caution.Lipemia has an insignificant effect on the assay except in the case of gross lipemia where spatial interference may occur.Samples from patients who had an injection of fluorescein, which is used in fluorescein fundus angiography, may cause falsely elevated results certain medications may interfere with assay performance.Specimens from patients taking medicines and/or medical treatment may show erroneous results.All results should be interpreted with respect to the clinical picture of the patient.Heterophile antibodies are known to interfere in assays of this type.St aia-pack progiii has been designed to minimize the effects of heterophile antibodies, but interference from high titers cannot be ruled out.The most probable cause of the reported issue was due to a clogged sample nozzle, cause traced to maintenance.

Brand Name
AIA-360
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key24725763
Report Number3004529019-2026-00038
Device Sequence Number10265556
Product Code KHO
UDI-Device Identifier04560189282896
UDI-Public04560189282896
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-360 IMMUNOASSAY ANALYZER
Device Catalogue Number019945
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown